Advertisement

Ukrainian Mathematical Journal

, Volume 53, Issue 11, pp 1841–1850 | Cite as

Group Classification of Generalized Eikonal Equations

  • R. O. Popovych
  • I. A. Ehorchenko
Article

Abstract

By using a new approach to a group classification, we perform a symmetry analysis of equations of the form uaua = F(t, u, ut) that generalize the well-known eikonal and Hamilton–Jacobi equations.

Keywords

Group Classification Jacobi Equation Eikonal Equation Symmetry Analysis Generalize Eikonal Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    L. V. Ovsyannikov, Group Analysis of Differential Equations [in Russian], Nauka, Moscow (1978).Google Scholar
  2. 2.
    I. Sh. Akhatov, R. K. Gazizov, and N. Kh. Ibragimov, “Nonlocal symmetries. A heuristic approach,” in: VINITI Series in Contemporary Problems in Mathematics. New Trends [in Russian], Vol. 34, VINITI, Moscow (1989), pp. 3–83.Google Scholar
  3. 3.
    V. I. Fushchich, V. M. Shtelen', and N. I. Serov, Symmetry Analysis and Exact Solutions of Nonlinear Equations of Mathematical Physics [in Russian], Naukova Dumka, Kiev (1989).Google Scholar
  4. 4.
    R. Z. Zhdanov and V. I. Lahno, “Group classification of heat conduction equations with a nonlinear source,” J. Phys. A: Math. Gen., 32, 7405–7418 (1999).Google Scholar
  5. 5.
    R. O. Popovych and R. M. Cherniha, “Complete classification of Lie symmetries for systems of nonlinear two-dimensional La-place equations,” in: Group and Analytic Methods in Mathematical Physics [in Ukrainian], Institute of Mathematics, Ukrainian Academy of Sciences, Kiev, (2001), pp. 212–221.Google Scholar
  6. 6.
    C. P. Boyer and M. N. Penafiel, “Conformal symmetry of the Hamilton-Jacobi equation and quantization,” Nuovo Cim. B, 31, No. 1, 195–210 (1976).Google Scholar
  7. 7.
    W. I. Fushchich and W. M. Shtelen, “The symmetry and some exact solutions of the relativistic eikonal equation,” Lett. Nuovo Cim., 34, No. 16, 498 (1982).Google Scholar
  8. 8.
    P. J. Olver, Applications of Lie Groups to Differential Equations, Springer, New York (1986).Google Scholar

Copyright information

© Plenum Publishing Corporation 2001

Authors and Affiliations

  • R. O. Popovych
    • 1
  • I. A. Ehorchenko
    • 1
  1. 1.Institute of MathematicsUkrainian Academy of SciencesKiev

Personalised recommendations